Has anyone here got low platelets? I've taken my vaccine as yes a bit worried about count dropping — Scope | Disability forum
Find out how to let us know if you're concerned about another member's safety.

Has anyone here got low platelets? I've taken my vaccine as yes a bit worried about count dropping

I was wondering anyone on her got low platelets I have taken my vaccine as yes a bit worried about my count dropping 

Comments

  • Tori_Scope
    Tori_Scope Posts: 8,219

    Scope community team

    Hi @likklemissj :) Are you referring to the coronavirus vaccine? 
    Online Community Coordinator, she/her

    Concerned about another member's safety or wellbeing? Flag your concerns with us.

    Want to tell us how we're doing? Complete our feedback form now.
  • likklemissj
    likklemissj Member Posts: 3 Listener
    Yes tori I was referring to the covid vaccine 
  • chiarieds
    chiarieds Community Co-Production Group Posts: 12,265 Disability Gamechanger
    Hi @likklemissj - I can reassure that recent medical advice has said that the incidence of a severe reaction following Covid-19 vaccination is incredibly rare, & altho some had a low platelets count, this does not mean that those with a low platelets count (thrombocytopenia) should not have the available vaccines. Again it is stated that the benefits of these vaccinations far outweigh any risks. By comparison the risk of thrombosis is at least 50 times higher in women taking the contraceptive pill. This puts any 'risks' into perspective. Please see: https://www.bmj.com/content/373/bmj.n958
    However always report the following concerns:
    • A new, severe headache which is not helped by usual painkillers or is getting worse

    • A headache that seems worse when lying down or bending over

    • An unusual headache that may be accompanied by:

      • Blurred vision, nausea, and vomiting

      • Difficulty with your speech

      • Weakness, drowsiness, or seizures

      • New, unexplained pinprick bruising or bleeding

      • Shortness of breath, chest pain, leg swelling, or persistent abdominal pain



  • Tori_Scope
    Tori_Scope Posts: 8,219

    Scope community team

    I hope the above information has put your mind at ease a little @likklemissj :) If you're worried about your condition worsening, or any adverse side effects, you should get in touch with your doctor right away. They'll be best placed to talk this through with you. 
    Online Community Coordinator, she/her

    Concerned about another member's safety or wellbeing? Flag your concerns with us.

    Want to tell us how we're doing? Complete our feedback form now.

Brightness

Complete our feedback form and tell us how we can make the community better.